MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. IMMULITE 2000 XPI SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. IMMULITE 2000 XPI SYSTEM
Model Number IMMULITE 2000 XPI SYSTEM
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).A siemens field service engineer (fse) was dispatched to the customer site.Calibration was valid and quality controls (qc) recovered in range at the time of the event.Siemens is investigating the issue.Two additional mdrs will be filed for the erroneous results obtained on (b)(6) 2024.
 
Event or Problem Description
A patient sample was run for toxoplasma igg (toxog) two times on an immulite 2000 xpi system using immulite® 2000 toxoplasma quantitative igg reagent.One result recovered reactive and one result recovered non-reactive.The following day, the same sample was repeated 3 times on the same analyzer and produced three reactive results.The sample was then repeated 4 times on an alternate immulite 2000 xpi at a different laboratory and the results were non-reactive.The sample was also repeated on an atellica im and the result was non-reactive.The non-reactive results were reported and considered correct.Another patient sample from a different patient was run for toxog on immulite 2000 xpi system (serial number: (b)(6)) three times, recovering reactive.The sample was then run for toxog on an atellica im and recovered non-reactive.The non-reactive result was considered correct and was reported.There are no known reports of patient intervention or adverse health consequences due to the falsely reactive toxog results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2247117-2024-00003 on 28-mar-2024.Additional information (18-apr-2024): the pipetting of diluent, sample, diluted sample, and reagents did not show any indication of a level sense issue, and there was no indication of bubbles on the fluid surfaces.No specific errors were found that would have contributed to the erroneous results.There is no indication that the sample or reagent probes contributed to the event.Siemens is investigating the issue.Supplemental mdrs 2247117-2024-00004_s1 and 2247117-2024-00005_s1 were also filed for this additional information.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2247117-2024-00003 on 28-mar-2024.Siemens filed the first supplemental mdr 2247117-2024-00003_s1 on 10-may-2024.Additional information (23-may-2024): while there is insufficient information to determine the cause of the non-reproducible result, preanalytical factors and/or sample handling leading to particulate matter cannot be ruled out as the cause.An internal study was performed with immulite 2000 toxoplasma quantitative igg kit lot 523 on the immulite 2000 xpi system.Testing summary: immulite 2000 toxoplasma quantitative igg kit lot 523 was adjusted with kitted adjustors on an immulite 2000 xpi instrument.Immulite 2000 toxoplasma quantitative igg controls lot 0152 were measured on 5 days in replication of five.4 prescreened patient samples were measured on 5 days in replication of five.Immulite 2000 toxoplasma quantitative igg lot 523 was successfully adjusted.Immulite 2000 toxoplasma quantitative igg controls lot 0152 resulted within the stated ranges.Siemens is continuing to evaluate available data for immulite 2000 toxoplasma quantitative igg kit lot 523.The customer is operational.Immulite 2000 toxoplasma quantitative igg kit lot 523 expired on 30-apr-2024 and is no longer in use.Supplemental mdrs 2247117-2024-00004_s2 and 2247117-2024-00005_s2 were also filed for this additional information.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2247117-2024-00003 on 28-mar-2024.Siemens filed the first supplemental mdr 2247117-2024-00003_s1 on 10-may-2024.Siemens filed the second supplemental mdr 2247117-2024-00003_s2 on 19-jun-2024.Additional information 14-aug-2024: siemens reviewed the precision of the immulite 2000 toxoplasma quantitative igg assay.Using kit lot 523, siemens tested quality controls (qc) and four patient samples across five days in replicates of five.The samples showed a range of 5.4% to 32.51% cvs.Assessment of individual replicates suggests that the imprecision is caused by sporadic elevated results in these samples.It is also observed that the % cvs are not consistent across similar dosing samples e.G., patient samples with mean doses of 11.2 iu/ml and 10.2 iu/ml show within-run precision at 26.52% cv and 13.42% cv, respectively.Therefore, pre-analytical factors cannot be ruled out.Qc data is within expectations for precision.Reviewing internal release criteria shows that bead precision met specification and assessment of calibrators relative to counts per second (cps) are within specification with no fliers being observed in these datasets.Internal data for qc and calibrators are not showing imprecision for immulite 2000 xpi toxoplasma quantitative igg kit lot 523, which expired 30-apr-2024.Further investigation of this lot was not possible.Immulite 2000 xpi toxoplasma quantitative igg kit lot 526 is the only kit lot currently available.To determine whether imprecision is seen on kit lot 526, siemens tested qc and patient samples in replicates of 20 with 6% to 16% cvs observed.Qc data is within expectations for repeatability (intra-assay) precision.Patient samples with mean doses of 7.2 iu/ml, 11 iu/ml, 57 iu/ml, 81 iu/ml, and 177 iu/ml perform within expectation for repeatability (intra-assay) precision.Two patient samples with mean doses of 6.6 iu/ml and 7.6 iu/ml were observed to have a 15% cv and a 16% cv for repeatability (intra-assay) precision, respectively.To further rule out imprecision with current kit lot 526, an expanded review of internal data was performed.The average intra-assay precision for calibrators at the low end of the assay range is within expectations.Internal data for qc and calibrators are not showing imprecision.Internal data is within expectations for within-lab (inter-assay)/total precision.There is not a systemic failure of samples with doses at the low end of the assay range.An imprecision issue with immulite 2000 xpi toxoplasma quantitative igg lot 526 has not been identified.Siemens cannot rule out preanalytical factors as a possible cause the event.Based on the available information, a product problem has not been identified.In section h6, the investigation findings and investigation conclusions codes were updated.Supplemental mdrs 2247117-2024-00004_s3 and 2247117-2024-00005_s3 were also filed for this additional information.

Brand Name
IMMULITE 2000 XPI SYSTEM
Common Device Name
IMMULITE 2000 XPI SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd
flanders NJ 07836
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
registration #: 2247117
62 flanders bartley rd
flanders NJ 07836
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key18999099
Report Number2247117-2024-00003
Device Sequence Number11486523
Product Code JJE
UDI-Device Identifier00630414945422
UDI-Public00630414945422
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K970227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 2000 XPI SYSTEM
Device Catalogue Number10373214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer04/18/2024
05/23/2024
08/14/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/10/2024
06/19/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale